Alert archive / California / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood watch at Jan 30, 2016, 2:36 PM PST for Los Angeles County, California. It took effect at Jan 31, 2016, 6:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2016, 2:36 PM PST (22:36 UTC)
- In effect from
- Jan 31, 2016, 6:00 AM PST
- Expired
- Jan 31, 2016, 6:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
934 WGUS66 KLOX 302236 FFALOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 236 PM PST SAT JAN 30 2016 ...THREAT OF FLASH FLOODING WITH MUD AND DEBRIS FLOWS NEAR RECENT BURN AREAS OF LOS ANGELES AND VENTURA COUNTIES ON SUNDAY... .A PACIFIC WINTER STORM WILL LIKELY BRING WIDESPREAD LIGHT RAIN TO VENTURA AND LOS ANGELES COUNTIES BY EARLY SUNDAY MORNING. RAINFALL IS EXPECTED TO BECOME HEAVIER AT TIMES WITH A SLIGHT CHANCE OF THUNDERSTORMS FROM LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON...POSSIBLY LINGERING INTO THE EARLY EVENING HOURS ACROSS LOS ANGELES COUNTY. PEAK RAINFALL RATES MAY EXCEED ONE HALF INCH PER HOUR DURING THIS PERIOD BRINGING THE POTENTIAL FOR FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN AND NEAR RECENTLY BURNED AREAS. TOTAL RAINFALL AMOUNTS ARE GENERALLY EXPECTED TO RANGE BETWEEN 1 AND 2 INCHES ACROSS MOST OF VENTURA AND LOS ANGELES COUNTIES...WITH UP TO 3 INCHES POSSIBLE ACROSS SOUTHWEST FACING FOOTHILLS AND MOUNTAINS. CAZ040-044-045-053-054-059-088-548-310800- /O.NEW.KLOX.FF.A.0002.160131T1700Z-160201T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...LANCASTER... PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...PASADENA... SAN GABRIEL...POMONA 236 PM PST SAT JAN 30 2016 ...FLASH FLOOD WATCH IN EFFECT FOR THE RECENT BURN AREAS OF VENTURA AND LOS ANGELES COUNTIES FROM 9 AM SUNDAY THROUGH 6 PM SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A * FLASH FLOOD WATCH FOR THE RECENT BURN AREAS OF VENTURA AND LOS ANGELES COUNTIES IN SOUTHWEST CALIFORNIA. * FROM 9 AM SUNDAY MORNING THROUGH 6 PM SUNDAY EVENING. * THERE IS THE POTENTIAL FOR A PERIOD OF HEAVY RAIN AND ISOLATED THUNDERSTORMS ACROSS VENTURA AND LOS ANGELES COUNTIES FROM LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. DURING THIS TIME... RAINFALL RATES COULD EXCEED ONE HALF INCH PER HOUR. * RAINFALL RATES MAY BE HIGH ENOUGH TO CAUSE FLASH FLOODING AND MUD AND DEBRIS FLOWS IN AND BELOW RECENT BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW THE RECENTLY BURNED AREAS. SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS. && $$ GOMBERG/SIRARD
4 follow-up statements
131 WGUS66 KLOX 310821 FFALOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1221 AM PST SUN JAN 31 2016 ...THREAT OF FLASH FLOODING WITH MUD AND DEBRIS FLOWS NEAR RECENT BURN AREAS OF SOUTHWEST CALIFORNIA TODAY... .A PACIFIC STORM IS EXPECTED TO BRING A PERIOD OF HEAVY RAIN THIS MORNING ACROSS THE RECENT BURN AREAS OF SAN LUIS OBISPO COUNTY. THE BAND OF HEAVIER RAIN WILL THEN SPREAD TO VENTURA AND LOS ANGELES COUNTIES LATER THIS MORNING INTO THE AFTERNOON...WHEN THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS. PEAK RAINFALL RATES MAY EXCEED ONE HALF INCH PER HOUR BRINGING THE POTENTIAL FOR FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN AND NEAR RECENTLY BURNED AREAS. TOTAL RAINFALL AMOUNTS ARE GENERALLY EXPECTED TO RANGE BETWEEN 1 AND 2 INCHES ACROSS MOST OF THE WATCH AREA...WITH UP TO 3 INCHES POSSIBLE ACROSS SOUTHWEST FACING FOOTHILLS AND MOUNTAINS. CAZ034-037-051-311700- /O.EXB.KLOX.FF.A.0002.160131T1400Z-160131T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...PASO ROBLES...ATASCADERO... BLACK MOUNTAIN 1221 AM PST SUN JAN 31 2016 ...FLASH FLOOD WATCH IN EFFECT FOR THE RECENT BURN AREAS OF SAN LUIS OBISPO COUNTY FROM 6 AM THIS MORNING TO NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE THE RECENT BURN AREAS OF SAN LUIS OBISPO COUNTY. * FROM 6 AM THIS MORNING TO NOON PST TODAY. * THERE IS THE POTENTIAL FOR A PERIOD HEAVY RAIN THIS MORNING ACROSS SAN LUIS OBISPO COUNTY. DURING THIS TIME... RAINFALL RATES COULD LOCALLY EXCEED ONE HALF INCH PER HOUR. * RAINFALL RATES MAY BE HIGH ENOUGH TO CAUSE FLASH FLOODING AND MUD AND DEBRIS FLOWS IN AND BELOW RECENT BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW THE RECENTLY BURNED AREAS. SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS. && $$ CAZ040-044-045-053-054-059-088-548-311700- /O.CON.KLOX.FF.A.0002.160131T1700Z-160201T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...LANCASTER... PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...PASADENA... SAN GABRIEL...POMONA 1221 AM PST SUN JAN 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE RECENT BURN AREAS OF VENTURA AND LOS ANGELES COUNTIES FROM 9 AM PST THIS MORNING THROUGH 6 PM PST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE RECENT BURN AREAS OF VENTURA AND LOS ANGELES COUNTIES. * FROM 9 AM PST THIS MORNING THROUGH 6 PM PST THIS EVENING. * A PERIOD OF HEAVY RAIN WITH A CHANCE OF THUNDERSTORMS IS EXPECTED ACROSS VENTURA AND LOS ANGELES COUNTIES FROM LATE THIS MORNING THROUGH EARLY EVENING. DURING THIS TIME...RAINFALL RATES COULD EXCEED ONE HALF INCH PER HOUR. * RAINFALL RATES MAY BE HIGH ENOUGH TO CAUSE FLASH FLOODING AND MUD AND DEBRIS FLOWS IN AND BELOW RECENT BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW THE RECENTLY BURNED AREAS. SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS. && $$ GOMBERG/BRUNO
981 WGUS66 KLOX 311650 FFALOX FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 850 AM PST SUN JAN 31 2016 ...THREAT OF FLASH FLOODING WITH MUD AND DEBRIS FLOWS NEAR RECENT BURN AREAS OF SOUTHWEST CALIFORNIA TODAY... .A PACIFIC STORM WILL BRING PERIODS OF HEAVY RAIN TO THE CENTRAL COAST THROUGH NOON TODAY...WHICH MAY AFFECT THE RECENT BURN AREAS OF SAN LUIS OBISPO COUNTY. THE BAND OF HEAVIER RAIN WILL THEN CONTINUE TO SPREAD ACROSS VENTURA COUNTY AND INTO AND LOS ANGELES COUNTY LATE THIS MORNING THROUGH THIS AFTERNOON. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST CALIFORNIA THIS AFTERNOON. PEAK RAINFALL RATES MAY EXCEED ONE HALF INCH PER HOUR...BRINGING THE POTENTIAL FOR FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN AND NEAR RECENTLY BURNED AREAS. TOTAL RAINFALL AMOUNTS ARE GENERALLY EXPECTED TO RANGE BETWEEN 1 AND 2 INCHES ACROSS MOST OF THE WATCH AREA...WITH UP TO 3 INCHES POSSIBLE ACROSS SOUTHWEST FACING FOOTHILLS AND MOUNTAINS. CAZ040-044-045-053-054-059-088-548-010200- /O.CON.KLOX.FF.A.0002.160131T1700Z-160201T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...LANCASTER... PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...PASADENA... SAN GABRIEL...POMONA 850 AM PST SUN JAN 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CA AND SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN CA...LOS ANGELES COUNTY SAN GABRIEL VALLEY. IN SOUTHWEST CALIFORNIA...ANTELOPE VALLEY...LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE... SANTA CLARITA VALLEY...VENTURA COUNTY COAST...VENTURA COUNTY COASTAL VALLEYS...VENTURA COUNTY INTERIOR VALLEYS AND VENTURA COUNTY MOUNTAINS. * UNTIL 6 PM PST THIS EVENING * PERIODS OF HEAVY RAIN WITH A CHANCE OF THUNDERSTORMS IS EXPECTED ACROSS VENTURA AND LOS ANGELES COUNTIES FROM LATE THIS MORNING THROUGH EARLY EVENING. DURING THIS TIME... RAINFALL RATES COULD EXCEED ONE HALF INCH PER HOUR. * RAINFALL RATES MAY BE HIGH ENOUGH TO CAUSE FLASH FLOODING AND MUD AND DEBRIS FLOWS IN AND BELOW RECENT BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW THE RECENTLY BURNED AREAS. SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS. && $$ CAZ034-037-051-312000- /O.CON.KLOX.FF.A.0002.000000T0000Z-160131T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...PASO ROBLES...ATASCADERO... BLACK MOUNTAIN 850 AM PST SUN JAN 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...SAN LUIS OBISPO COUNTY CENTRAL COAST...SAN LUIS OBISPO COUNTY INTERIOR VALLEYS AND SAN LUIS OBISPO COUNTY MOUNTAINS. * UNTIL NOON PST TODAY * THERE IS THE POTENTIAL FOR A PERIOD HEAVY RAIN THIS MORNING OVER THE CENTRAL COAST...WHICH MAY AFFECT BURN AREAS OF SAN LUIS OBISPO COUNTY. DURING THIS TIME... RAINFALL RATES COULD LOCALLY EXCEED ONE HALF INCH PER HOUR. * RAINFALL RATES MAY BE HIGH ENOUGH TO CAUSE FLASH FLOODING AND MUD AND DEBRIS FLOWS IN AND BELOW RECENT BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW THE RECENTLY BURNED AREAS. SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS. && $$
758 WGUS66 KLOX 312001 FFALOX FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1201 PM PST SUN JAN 31 2016 ...THREAT OF FLASH FLOODING WITH MUD AND DEBRIS FLOWS NEAR RECENT BURN AREAS OF SOUTHWEST CALIFORNIA TODAY... .A PACIFIC STORM WILL BRING HEAVY RAIN ACROSS VENTURA AND LOS ANGELES COUNTIES THROUGH THIS AFTERNOON. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST CALIFORNIA THIS AFTERNOON. PEAK RAINFALL RATES MAY EXCEED ONE HALF INCH PER HOUR...BRINGING THE POTENTIAL FOR FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN AND NEAR RECENTLY BURNED AREAS. TOTAL RAINFALL AMOUNTS ARE GENERALLY EXPECTED TO RANGE BETWEEN 1 AND 2 INCHES ACROSS MOST OF THE WATCH AREA...WITH UP TO 3 INCHES POSSIBLE ACROSS SOUTHWEST FACING FOOTHILLS AND MOUNTAINS. CAZ034-037-051-312115- /O.EXP.KLOX.FF.A.0002.000000T0000Z-160131T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...PASO ROBLES...ATASCADERO... BLACK MOUNTAIN 1201 PM PST SUN JAN 31 2016 ...FLASH FLOOD WATCH WILL EXPIRE AT NOON PST TODAY... THE FLASH FLOOD WATCH FOR THE RECENT BURN AREA IN SAN LUIS OBISPO COUNTY WILL EXPIRE AT NOON PST TODAY. SHOWERS WILL CONTINUE THROUGH TONIGHT. LOCALLY HEAVY RAINFALL MAY STILL OCCUR THROUGH THIS EVENING. $$ CAZ040-044-045-053-054-059-088-548-010200- /O.CON.KLOX.FF.A.0002.000000T0000Z-160201T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...LANCASTER... PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...PASADENA... SAN GABRIEL...POMONA 1201 PM PST SUN JAN 31 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE RECENT BURN AREAS OF VENTURA AND LOS ANGELES COUNTIES. * UNTIL 6 PM PST THIS EVENING * PERIODS OF HEAVY RAIN WITH A CHANCE OF THUNDERSTORMS IS EXPECTED ACROSS VENTURA AND LOS ANGELES COUNTIES THROUGH EARLY THIS EVENING. DURING THIS TIME...RAINFALL RATES COULD EXCEED ONE HALF INCH PER HOUR. * RAINFALL RATES MAY BE HIGH ENOUGH TO CAUSE FLASH FLOODING AND MUD AND DEBRIS FLOWS IN AND BELOW RECENT BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW THE RECENTLY BURNED AREAS. SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS. && $$ HALL
989 WGUS66 KLOX 010157 FFALOX FLOOD WATCH NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 557 PM PST SUN JAN 31 2016 ...FLASH FLOOD WATCH FOR THE BURN AREAS TO EXPIRE AT 6 PM PST... .THE THREAT FOR FLASH FLOODING HAS PASSED WITH THE COLD FRONT MOVING OUT OF THE AREA THIS EVENING. CAZ040-044-045-053-054-059-088-548-010300- /O.EXP.KLOX.FF.A.0002.000000T0000Z-160201T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...LANCASTER... PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...PASADENA... SAN GABRIEL...POMONA 557 PM PST SUN JAN 31 2016 ...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM PST THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF CA AND SOUTHWEST CALIFORNIA WILL EXPIRE AT 6 PM PST THIS EVENING. THE FRONTAL BOUNDARY HAS MOVED TO THE SOUTH AND EAST OF THE FORECAST AREA. THEREFORE THE THREAT FOR FLASH FLOODING HAS PASSED. $$ KAPLAN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 30, 10:20 AM PST, 4 hours 16 minutes earlier.
Area forecast discussion, Jan 30, 10:20 AM PST, 4 hours 16 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1020 AM PST SAT JAN 30 2016 .SYNOPSIS... SURFACE LOW PRESSURE IS EXPECTED TO PASS OVERHEAD SUNDAY BRINGING WITH IT MODERATE TO HEAVY RAIN...HIGH ELEVATION SNOW AND THE SLIGHT CHANCE OF THUNDERSTORMS DURING THE MORNING THROUGH EVENING HOURS WITH DAMAGING GUSTY WINDS CONTINUING OVERNIGHT. SURFACE HIGH PRESSURE IS EXPECTED TO ANCHOR ACROSS THE CENTRAL ROCKIES NEXT WEEK...SUPPORTING FAIR SKIES AND A WARMING TREND. && .SHORT TERM (TODAY-MON)...A WEAKENING COLD FRONT WAS BRINGING SOME LIGHT RAIN TO THE CENTRAL COAST THIS MORNING. AS THE FRONT DISSIPATES THERE WILL JUST BE A SLIGHT CHANCE OF SHOWERS IN THIS AREA THIS AFTERNOON. AREAS OF LOW CLOUDS THIS MORNING FOR THE COAST AND VLYS S OF POINT CONCEPTION WILL TURN TO PARTLY CLOUDY SKIES THIS AFTERNOON. OTHERWISE...PARTLY CLOUDY SKIES OVERALL CAN BE EXPECTED FOR MUCH OF THE AREA THRU THE AFTERNOON. INCREASING ONSHORE FLOW THIS AFTERNOON WILL RESULT IN GUSTY W TO NW WINDS DEVELOPING FOR THE CENTRAL COAST...MTNS OF VTU/L.A. COUNTIES AND ANTELOPE VLY. TEMPS ACROSS THE AREA ARE FORECAST TO BE SLIGHTLY BELOW NORMAL FOR THE COAST AND ADJACENT VLYS...AND NEAR NORMAL FOR INTERIOR AREAS. TONIGHT WILL BE A PERIOD OF RELATIVE CALM BEFORE A PACIFIC STORM SYSTEM MOVES INTO THE AREA ON SUN. AN INCREASE IN MOISTURE ASSOCIATED WITH THE APPROACHING STORM WILL BRING MOSTLY CLOUDY SKIES TO THE REGION ALONG WITH A SLIGHT CHANCE OF RAIN TO SLO/SBA COUNTIES AND THE N MTN SLOPES. HOWEVER...THE RAIN CHANCES SHOULD INCREASE TOWARD MORNING FOR NWRN SLO COUNTY. MODELS HAVE COME INTO GENERAL AGREEMENT ON THE LARGE SCALE FEATURES OF THE UPCOMING STORM SYSTEM...WITH JUST SOME MINOR DIFFERENCES NOW IN TIMING AND POSITION OF THE SURFACE LOW AND ORIENTATION OF THE JET. A 140 KT JET IS FORECAST TO SAG S INTO THE FORECAST AREA THROUGH TONIGHT THEN MOVE FURTHER S ON SUN. THERE WILL BE A PERIOD SUN MORNING WHERE THE FORECAST AREA WILL BE UNDER THE LEFT-FRONT EXIT REGION WITH ADDITIONAL LIFT TO ENHANCE PRECIP AND GIVE ADDED BOOST TO THE CHANCES OF THUNDERSTORMS. THE MODELS MOVE THE SURFACE LOW SLIGHTLY FURTHER S ON SUN THAN EARLIER RUNS. IT LOOKS LIKE THE HEAVIEST RAIN WILL OCCUR FURTHER S AS WELL...MAINLY OVER VTU/L.A. COUNTIES...WITH A GOOD PORTION OF THE PRECIP OCCURRING DURING A 6 HOUR PERIOD FROM LATE SUN MORNING THRU LATE SUN AFTERNOON. THE LOW LEVEL FLOW (BELOW 900 MB) WILL BE MORE FROM THE N OVER SLO/SBA COUNTIES AND W TO SW OVER VTU/L.A. COUNTIES...WITH MINOR OROGRAPHIC LIFT EXPECTED FOR VTU/L.A. COUNTIES. IT LOOKS LIKE BY EARLY SUN EVENING THAT MOST OF THE PRECIP WILL BE EXITING THE REGION EXCEPT FOR LINGERING SHOWERS AND SNOW SHOWERS IN THE MTNS ESPECIALLY FOR THE N SLOPES. THERE WILL BE SOME GUSTY SW TO W WINDS WITH THE STORM ON SUN ESPECIALLY OVER HIGHER TERRAIN...THEN WINDS WILL TURN NW AND INCREASE SHARPLY EARLY SUN EVENING AND CONTINUE SUN NIGHT INTO MON...WITH GUSTS UP TO 70 MPH OR MORE IN THE MTNS...UP TO 65 MPH IN THE ANTELOPE VLY...AND UP TO 40 TO 50 MPH FOR THE COAST AND VLYS. A HIGH WIND WATCH WILL LIKELY BE ISSUED FOR THE ANTELOPE VLY FOR SUN NIGHT AND MON. THE GFS IS THE WETTER OF THE MODELS WITH THIS SYSTEM WHICH LOOKS MORE REASONABLE CONSIDERING THE DYNAMIC NATURE OF THIS SYSTEM AND THE POTENTIAL FOR THUNDERSTORMS. IT LOOKS LIKE OVERALL 0.50 TO 1.00 INCH CAN BE EXPECTED FOR SLO/SBA COUNTIES...AND 1 TO 2 INCHES FOR VTU/L.A. COUNTIES EXCEPT UP TO 3.00 INCHES ON SOUTH FACING MOUNTAIN SLOPES. WITH THE POTENTIAL FOR HIGH INTENSITY RAINFALL AT TIMES WITH THIS SYSTEM...IT LOOKS LIKE A FLASH FLOOD WATCH FOR THE BURN AREAS WILL EVENTUALLY BE NEEDED. SNOW LEVELS ARE FORECAST TO BE RELATIVELY HIGH THRU SUN MORNING... GENERALLY ABOVE 7000 FT...THEN FALL TO 5500 TO 6500 FEET BY EARLY SUN EVENING. THERE WILL LIKELY BE 1 TO 2 FEET OF SNOW ABOVE 7000 FEET...WITH LESSER AMOUNTS FOR LOWER ELEVATIONS. AS THE COLD AIR BEHIND THE STORM MOVES IN QUICKLY SUN EVENING...SNOW LEVELS COULD DROP TO AS LOW AS 3000 FEET ON THE N MTN SLOPES SUN NIGHT...WITH MINOR ACCUMULATIONS POSSIBLE ON THE N SLOPES INCLUDING AROUND THE GRAPEVINE. TRAVEL PROBLEMS ON I-5 WITH ICY ROADS WILL BE LIKELY SUN NIGHT INTO EARLY MON MORNING FOR THIS AREA. IN ADDITION...STRONG AND GUSTY WINDS COULD CAUSE BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITIES. DUE TO THE ACCUMULATING SNOW AND HI CONFIDENCE OF DAMAGING WINDS...A WINTER STORM WARNING FOR L.A./VTU COUNTY MTNS FOR SUNDAY AND SUNDAY NIGHT WILL LIKELY BE ISSUED WITH THE AFTERNOON ZONE PACKAGE. ***FROM PREVIOUS DISCUSSION*** A DRY DAY IS EXPECTED ON MONDAY BUT COOL AND QUITE WINDY. WIDESPREAD WIND ADVISORIES ARE LIKELY FOR MONDAY. HIGH TEMPS ON MONDAY SHOULD REMAIN IN THE MID 50S-TO AROUND 60 FOR MOST COAST AND VALLEYS...WITH MUCH COLDER CONDITIONS ACROSS THE INTERIOR REGIONS. .LONG TERM (TUE-FRI)...FOR TUE AND WED...THERE WILL BE BROAD NW FLOW ALOFT WITH A HIGH AMPLITUDE RIDGE AXIS OVER CALIFORNIA ON WEDNESDAY WHICH WILL KEEP ANY CHANCE OF SHOWERS WELL TO THE NORTH. THERE COULD BE SOME HIGH CLOUDS BREAKING THROUGH THE RIDGE CAUSING PARTLY CLOUDY SKIES...BUT OVERALL EXPECT CONTINUED WARMING EACH DAY THROUGH THE END OF THE WEEK. A RIDGE OF HIGH PRESSURE WILL PERSIST THROUGH FRIDAY. SOME WEAK OFFSHORE WINDS ARE EXPECTED EACH MORNING FROM WED- FRI. HIGH TEMPS WILL REACH BACK TO NORMAL BY MID WEEK FOR THIS TIME OF YEAR. && .AVIATION...30/1815Z... AT 1130Z...THE MARINE INVERSION AT KLAX WAS BASED AT 2500 FEET. THE TOP OF THE INVERSION WAS 3500 FEET WITH A TEMPERATURE OF 13 DEGREES CELSIUS. OVERALL...LOW CONFIDENCE IN 18Z TAF PACKAGE DUE TIMING OF LOW CIGS/VSBYS CLEARING OUT TODAY AND TIMING FOR LOW CIGS/VSBYS AND RAIN BEGINNING BETWEEN 06Z & 15Z NORTH TO SOUTH. LINGERING STRATUS/FOG HAS BEEN SLOW TO CLEAR OUT THIS MORNING AND MAY LAST UP TO 2 HOURS LONGER THAN EXPECTED. CIGS/VSBYS MAY DROP ONE CATEGORY OR MORE DURING MODERATE TO HEAVY RAIN BANDS WHICH WILL START BETWEEN 3 TO 6 HOURS AFTER THE ONSET OF LIGHT RAIN FOR FOR COAST AND VALLEY TAF SITES FROM KOXR AND SOUTH. KLAX...LOW CONFIDENCE IN 18Z TAF. HIGH CONFIDENCE IN DEVELOPMENT OF RAIN LATE IN THE TAF PERIOD...BUT LOW CONFIDENCE IN EXACT TIMING AND INTENSITY. LOW CLOUDS MAY DEVELOP +/- TWO HOURS FROM EXPECTED TIME OVERNIGHT TONIGHT. PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE AFTER 18Z SUN AND MAY BRIEFLY LOWER CIGS/VSBYS TO LIFR OR VLIFR. KBUR...LOW CONFIDENCE IN 18Z TAF. PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE AFTER 17Z SUN AND MAY BRIEFLY LOWER CIGS/VSBYS TO IFR OR LIFR. && .MARINE...30/345 AM... FOR THE OUTER WATERS...HIGH CONFIDENCE IN CURRENT FORECAST. SMALL CRAFT ADVISORY CONDITIONS FOR BOTH WINDS AND SEAS WILL CONTINUE THROUGH THIS AFTERNOON...BEFORE DROPPING BELOW THRESHOLDS THIS EVENING. ON SUNDAY AND MONDAY...HIGH CONFIDENCE IN DEVELOPMENT OF GALE FORCE WINDS BEHIND A COLD FRONTAL PASSAGE. THESE GALE FORCE WINDS WILL COMBINE WITH ANOTHER LARGE WEST SWELL TO PRODUCE VERY HAZARDOUS CONDITIONS ACROSS THE OUTER WATERS. FOR THE INNER WATERS...HIGH CONFIDENCE IN CURRENT FORECAST. FOR WATERS NORTH OF POINT SAL...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL CONTINUE THROUGH THIS AFTERNOON...BEFORE DROPPING BELOW ADVISORY LEVELS THIS EVENING. ON SUNDAY AND MONDAY...HIGH CONFIDENCE IN DEVELOPMENT OF GALE FORCE WINDS BEHIND A COLD FRONTAL PASSAGE. THESE GALE FORCE WINDS WILL COMBINE WITH ANOTHER LARGE WEST SWELL TO PRODUCE VERY HAZARDOUS CONDITIONS ACROSS THE WATERS. FOR THE WATERS SOUTH OF POINT CONCEPTION...CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH TONIGHT...ALTHOUGH THERE COULD BE SOME LOCAL GUSTS MEETING ADVISORY THRESHOLDS ACROSS WESTERN SECTIONS. ON SUNDAY AND MONDAY...HIGH CONFIDENCE IN DEVELOPMENT OF GALE FORCE WINDS BEHIND A COLD FRONTAL PASSAGE. THESE GALE FORCE WINDS WILL COMBINE WITH ANOTHER LARGE WEST SWELL TO PRODUCE VERY HAZARDOUS CONDITIONS ACROSS THE WATERS. && .BEACHES...30/345 AM... HIGH SURF ADVISORY CONDITIONS WILL CONTINUE ALONG THE CENTRAL COAST THROUGH TUESDAY. ALONG THE COASTS OF VENTURA AND LOS ANGELES COUNTY HIGH SURF CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING. THIS EVENING. LARGE AND VERY CHOPPY SURF IS EXPECTED TO DEVELOP LATE SUNDAY INTO MONDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). GALE WATCH (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...SIRARD/KAPLAN AVIATION...MUNROE MARINE...RAT SYNOPSIS...MUNROE WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 30, 6:00 AM PST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SAT JAN 30 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-311400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SAT JAN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HIGH SURF WILL CONTINUE TO AFFECT ALL WEST AND NORTHWEST FACING BEACHES TODAY AND TONIGHT INCLUDING THE CENTRAL COAST AS WELL AS LOS ANGELES AND VENTURA COUNTY COASTAL AREAS. ...WITH ELEVATED SURF ACROSS THE SANTA BARBARA SOUTH COAST. SURF WILL BE ESPECIALLY HIGH ON THE CENTRAL COAST. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. A SIGNIFICANT STORM WILL BEGIN TO MOVE INTO THE FORECAST LATE TONIGHT INTO SUNDAY MORNING. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY A SIGNIFICANT STORM WILL BRING PLENTY OF RAIN AND SNOW TO THE REGION. THERE WILL LIKELY BE A FLASH FLOOD WATCH ISSUED FOR SUNDAY...MAINLY FOR THE RECENT BURN AREAS. ALSO...SNOW WILL OCCUR AT HIGHER ELEVATIONS INITIALLY SUNDAY (ABOVE 6500 FT)...THEN DROP LIKE A ROCK BY SUNDAY NIGHT (3000 FT) INTO EARLY MONDAY MORNING. THERE COULD BE SOME HAZARDOUS TRAVEL CONDITIONS SUNDAY NIGHT INTO MONDAY ACROSS THE GRAPEVINE AS WELL AS HIGHWAY 14 NEAR ACTON DUE TO ICY CONDITIONS WITH GUSTY WINDS LATE SUNDAY NIGHT INTO MONDAY MORNING. THERE WILL BE A BRIEF LULL IN THE SURF WITH SURF BELOW 10 FEET SUNDAY EVENING...BUT WILL BUILD BACK UP SUNDAY NIGHT INTO MONDAY AND PERSISTING THROUGH TUESDAY. STRONG GUSTY NW WINDS WILL DEVELOP BEHIND THE FRONT SUNDAY NIGHT INTO MONDAY. GALE FORCE WINDS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY FOR COASTAL WATERS. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 9:18 PM PST | Small Craft Advisory | LOX | 6 hr | |
| Jan 30, 3:40 AM PST | Beach Hazards Statement | LOX | 13 hr | |
| Jan 30, 1:55 PM PST | Winter Storm Warning | LOX | 46 hr | |
| Jan 30, 2:15 PM PST | Gale Warning | LOX | 55 hr | |
| Jan 30, 2:34 PM PST | High Surf Advisory | LOX | Los Angeles | 66 hr |
| Jan 30, 3:31 PM PST | High Wind Watch | LOX | 11 hr |
Nearby
Flash Flood Watches in California, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.